Alert archive / Illinois / Freeze Warnings in 2018
Freeze Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Apr 15, 2018, 3:38 AM CDT for 8 counties in Illinois. It took effect at Apr 16, 2018, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2018, 3:38 AM CDT (08:38 UTC)
- In effect from
- Apr 16, 2018, 1:00 AM CDT
- Expired
- Apr 16, 2018, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
820 WWUS73 KILX 150838 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 338 AM CDT Sun Apr 15 2018 ILZ062-063-066>068-071>073-152100- /O.NEW.KILX.FZ.W.0001.180416T0600Z-180416T1400Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 338 AM CDT Sun Apr 15 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... The National Weather Service in Lincoln has issued a Freeze Warning, which is in effect from 1 AM to 9 AM CDT Monday. * TEMPERATURES...are expected to drop into the lower 30s. * IMPACTS...Freezing conditions may damage or kill sensitive plants and trees, if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Shimon
4 follow-up statements
808 WWUS73 KILX 151945 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 245 PM CDT Sun Apr 15 2018 ILZ062-063-066>068-071>073-160300- /O.CON.KILX.FZ.W.0001.180416T0600Z-180416T1400Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 245 PM CDT Sun Apr 15 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * TEMPERATURES...Lower 30s are likely across southeast Illinois overnight into early Monday morning. * IMPACTS...Freezing conditions may damage or kill sensitive plants and trees, if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill sensitive vegetation. && $$ Geelhart
928 WWUS73 KILX 160245 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 945 PM CDT Sun Apr 15 2018 ILZ062-063-066>068-071>073-161000- /O.CON.KILX.FZ.W.0001.180416T0600Z-180416T1400Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 945 PM CDT Sun Apr 15 2018 ...A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * TEMPERATURES...Lower 30s are likely across southeast Illinois overnight into early Monday morning. * IMPACTS...Freezing conditions may damage or kill sensitive plants and trees, if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill sensitive vegetation. && $$ Smith
594 WWUS73 KILX 160811 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 311 AM CDT Mon Apr 16 2018 ILZ062-063-066>068-071>073-161400- /O.NEW.KILX.FZ.W.0002.180417T0500Z-180417T1400Z/ /O.CON.KILX.FZ.W.0001.000000T0000Z-180416T1400Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 311 AM CDT Mon Apr 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... The National Weather Service in Lincoln has issued a Freeze Warning, which is in effect until 9 AM CDT this morning and again from midnight tonight to 9 AM CDT Tuesday. * TEMPERATURES...Lower 30s are likely across southeast Illinois through 9 am this morning. Temperatures are expected to cool to around 30 degrees overnight into early Tuesday morning with another freeze expected. * Impacts...Freezing conditions may damage or kill sensitive plants and trees, if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill sensitive vegetation. && $$ 07
495 WWUS73 KILX 161357 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 857 AM CDT Mon Apr 16 2018 ILZ062-063-066>068-071>073-162200- /O.EXP.KILX.FZ.W.0001.000000T0000Z-180416T1400Z/ /O.CON.KILX.FZ.W.0002.180417T0500Z-180417T1400Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 857 AM CDT Mon Apr 16 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... * TEMPERATURES...Temperatures are expected to rise to around 40 degrees this afternoon, then cool to around 30 degrees overnight into early Tuesday morning with another freeze expected. * Impacts...Freezing conditions may damage or kill sensitive plants and trees, if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill sensitive vegetation. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 14, 11:01 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Apr 14, 11:01 PM CDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1101 PM CDT Sat Apr 14 2018 .UPDATE... Issued at 850 PM CDT Sat Apr 14 2018 Cold front has edged into extreme east and southeast Illinois this evening accompanied by a band of showers, which extends further west to along and east of a Peoria to Springfield line. Short term guidance suggests another wave of rain will move north out of southern Illinois and affect about the eastern half of the forecast area overnight. Further west, the large and deep upper low now centered over southern Iowa will shift slowly into our area by tomorrow evening bringing unseasonably cool weather to the area and another round of showers, especially tomorrow afternoon across our north and west, as the very cold temperatures aloft associated with 500 mb low move across the region. By late tomorrow afternoon and especially tomorrow night, the rain will mix with and then become mainly scattered snow showers overnight accompanied by a gusty northwest wind and temperatures dropping into the mid 20s north to around the freezing mark far southeast IL. Made some adjustments to the precipitation trends for the overnight hours, especially across the east. We should have the updated zones out by 915 pm. && .SHORT TERM...(This evening through Sunday) ISSUED AT 219 PM CDT Sat Apr 14 2018 Early afternoon surface map showed low pressure near Springfield, with a cold front extending south and the oscillating warm front east to near Champaign. Showers have been ramping up quite a bit over western Illinois to as far east as Peoria and Springfield. Eastern CWA is currently dry. SPC mesoanalysis shows surface instability has been limited so far, despite some thinning of the clouds that occurred earlier in eastern Illinois. However, RAP guidance shows potential for 500-1000 J/kg of surface CAPE by late afternoon in areas east of I-57. Have kept a mention of isolated/scattered thunder ahead of the low/cold front, which should be near Champaign by 7 pm. Widespread showers expected overnight, as the large upper low in northeast Nebraska moves east, and a new surface low reforms across the Tennessee Valley. The eastern CWA will be most impacted by the rain, as the west comes under the influence of the dry slot currently in western Missouri. However, as the upper low drifts into western Illinois toward midday Sunday, the showers will be on the increase again. .LONG TERM...(Sunday night through Saturday) ISSUED AT 219 PM CDT Sat Apr 14 2018 Looks like the 3rd Sunday in a row with some snow potential across the CWA, as colder air is drawn in behind the departing upper low. Rain to snow changeover may begin in the far northwest CWA as early as late afternoon, but a more rapid changeover is expected in the evening. Only a minor dusting is currently expected, mainly north of I-74. Given the first Sunday with snow was on Easter, here's hoping the myth of "7 Sundays of rain after an Easter rain" doesn't apply to snow as well. Freeze potential still looks strong for Sunday and Monday nights, with most of the CWA dropping into the 20s. Right now, the growing season is considered advanced enough to warrant frost/freeze headlines south of I-70, though areas to the north likely had some planting done over the recent warm spell. With the southeast CWA a bit more uncertain with freezing conditions, will hold off on any headlines for now. Not a lot of change in the forecast the remainder of the week. The midweek storm system still looks to largely track north of us, though the GFS hints at some light precipitation with the trailing cold front on Wednesday. Right now, will limit any PoP mention to the northern CWA closer to the low track. Late in the week, another strong system will take shape over the central Plains. The GFS is much quicker with this system, bringing rain into the area as early as midday Saturday. However, the ECMWF is about 18-24 hours slower. Will keep PoP's on the lower side (around 30 percent) at this point and will watch things shake out over the next several runs. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1100 PM CDT Sat Apr 14 2018 A large weather system to our west will continue to edge slowly towards our area over the next 24 hours. Mainly MVFR with occasional IFR and LIFR conditions expected as the system moves across our area with the lower cigs and vsbys across our north. An area of showers continues to affect our central and eastern TAF sites late this evening with another wave of rain moving north into at least the I-57 corridor with some models suggesting the rain may occur further west late tonight into Sunday morning. We should see a break in the precip for a brief time Sunday morning before scattered rain showers move across parts of our area, again favoring PIA and BMI with more widely scattered coverage further south. West to northwest winds of 8 to 13 kts tonight will be more westerly on Sunday with speeds increasing to 12 to 17 kts by late morning with gusts up to 25 kts at times in the afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Smith SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Smith
Hazardous weather outlook, Apr 15, 3:38 AM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 338 AM CDT Sun Apr 15 2018 ILZ027>031-036>038-040>057-061-160845- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox- Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria- Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 338 AM CDT Sun Apr 15 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Much colder air will move back into the area starting today. Freezing conditions are likely tonight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Cold air will linger through Monday night. A hard freeze is likely again Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-160845- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 338 AM CDT Sun Apr 15 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Much colder air will move back into the area today. Freezing conditions are likely tonight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Cold air will linger through Monday night. A hard freeze is likely Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Shimon
Nearby
Freeze Warnings in Illinois, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.